Please use this identifier to cite or link to this item: https://hdl.handle.net/10356/101279
Title: Computing the Betti numbers of semi-algebraic sets defined by partly quadratic systems of polynomials
Authors: Basu, Saugata
Pasechnik, Dmitrii V.
Roy, Marie-Françoise
Keywords: DRNTU::Science::Mathematics::Geometry
Issue Date: 2009
Source: Basu, S., Pasechnik, D. V., & Roy, M.-F. (2009). Computing the Betti numbers of semi-algebraic sets defined by partly quadratic systems of polynomials. Journal of algebra, 21(8), 2206-2229.
Series/Report no.: Journal of algebra
Abstract: Let R be a real closed field, , with degY(Q)2, degX(Q)d, , , and with degX(P)d, , . Let SRℓ+k be a semi-algebraic set defined by a Boolean formula without negations, with atoms P=0, P0, P0, . We describe an algorithm for computing the Betti numbers of S generalizing a similar algorithm described in [S. Basu, Computing the top few Betti numbers of semi-algebraic sets defined by quadratic inequalities in polynomial time, Found. Comput. Math. 8 (1) (2008) 45–80]. The complexity of the algorithm is bounded by ((ℓ+1)(s+1)(m+1)(d+1))2O(m+k). The complexity of the algorithm interpolates between the doubly exponential time bounds for the known algorithms in the general case, and the polynomial complexity in case of semi-algebraic sets defined by few quadratic inequalities [S. Basu, Computing the top few Betti numbers of semi-algebraic sets defined by quadratic inequalities in polynomial time, Found. Comput. Math. 8 (1) (2008) 45–80]. Moreover, for fixed m and k this algorithm has polynomial time complexity in the remaining parameters.
URI: https://hdl.handle.net/10356/101279
http://hdl.handle.net/10220/4599
ISSN: 0021-8693
DOI: http://dx.doi.org/10.1016/j.jalgebra.2008.09.043
Rights: Journal of Algebra @ copyright 2009 Elsevier. The journal's website is located at http://www.elsevier.com/wps/find/journaldescription.cws_home/622850/description.
metadata.item.grantfulltext: open
metadata.item.fulltext: With Fulltext
Appears in Collections:SPMS Journal Articles

Files in This Item:
File Description SizeFormat 
0806.3911v1.pdf313.55 kBAdobe PDFThumbnail
View/Open

Page view(s)

556
checked on Dec 25, 2019

Download(s)

220
checked on Dec 25, 2019

Google ScholarTM

Check

Altmetric

Items in DR-NTU are protected by copyright, with all rights reserved, unless otherwise indicated.